Addiction Survivors

Notices

Reply
Unread 01-20-2010, 11:15 PM   #1
tara555
Member
 
Posts: 78
Default qUESTION

hI TO ALL. i HAVE BEEN ON SUBOXONE FOR OVER A YEAR. I have a proble m being very tired can this medication do that? I would like to come off but afraid to. Any advice. Thank you all
tara555 is offline   Reply With Quote
Unread 01-20-2010, 11:17 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi tara555, what dose are you taking and for how long have you been taking that dose?

Oftentimes when patients get overly tired, a reduction in dose has helped.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-20-2010, 11:42 PM   #3
tara555
Member
 
Posts: 78
Default

I take 12 to 16 mg per day but mostly the 12. I have tried to cut back to 8 but by about 4 in the after noon I don't feel good. Another thing I have been tried for about a month. I am a gastric bipass pt. so I don't use food like normal people. My dr has ordered a lot of bllod test so maybe I will have an answer. I was just wondering if thes suboxone can be part of my liness. Thank you for being here Blessings
tara555 is offline   Reply With Quote
Unread 01-21-2010, 01:58 AM   #4
Jamesisdone
Senior Member
 
Posts: 990
Default

Sub can make you tired when on too high of a dose. I would see if you could go lower only because with this med less is more (I know it sound silly but myself as well as many others have found it to be true) Maybe it could be your diet ie: not eating enough or thyroid problems etc. I am glad your doc ordered blood test to rule out other things but do your research so that you can demand he test for whatever you can find during research. Hope this helps!

Last edited by Jamesisdone; 01-21-2010 at 02:09 AM..
Jamesisdone is offline   Reply With Quote
Unread 01-21-2010, 02:08 AM   #5
Jamesisdone
Senior Member
 
Posts: 990
Default

I read an earlier post of yours from 7/14/08 and it stated

Quote:
Oh ok, I am going into my doctor today and I am going to ask her to look at my mouth, I trust her more...And I thing that the sub is keeping me awake. Do you think that I should make my last dose at 2 or 4 PM? Sure would like your opinion. Blessings
which may indicate that your dose may be too high because before, it kept you awake and now it's the oppisite. Please let us know what you find out
Jamesisdone is offline   Reply With Quote
Unread 01-21-2010, 08:26 AM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi Tara555, one thing you should really think about is sticking to one dose. Fluctuating causes instability which can lead to people not feeling quite right - lethargy, depressed, tired. You might think about sticking to the lower dose - 12mg - for at least a week and see how it goes. Going from 12 or 16 to 8 is a big drop, but get stabilized first, then you might find that 10mg works well.

I'm glad you're looking into other things that may be causing it also.

Let us know how you're doing.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-21-2010, 11:29 AM   #7
tara555
Member
 
Posts: 78
Default Thank you Nancy

I had no idea that going back and forth on your dose could cause side effects. I would like to know if you think I could just go with 8 mg in the morning and see if that help? And in your opinion could any of these problems, dizzy, being tired, depression and just feeling bad could be cause by me changing my dose? I am reaching for straws as I cant figuar out whats wron with me. Thank you for your help
tara555 is offline   Reply With Quote
Unread 01-21-2010, 12:00 PM   #8
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, there've been a few people who found that once they got stable on one dose, they felt sooo much better. No more depression and tiredness. I don't know if you should drop that much all at once. It might be better to take the same dose for 5 to 7 (maybe the 12mg since it's the lower one) to stabilize and then go from there if you're still feeling really tired and nothing else seems to cause it. That would be a good starting point, in my opinion anyways. Run it by your doctor too.

Hope that explains it. : )
Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-21-2010, 12:38 PM   #9
tara555
Member
 
Posts: 78
Default

Thank you
tara555 is offline   Reply With Quote
Unread 01-21-2010, 10:32 PM   #10
Michael R. Parker, M.D.
Junior Member
 
Posts: 12
Default

Tara,

Like Nancy said, it is very important to take the same dose of Suboxone every day. Varying your dose can cause a variety of problems including tiredness.

You gastric bypass may play a significant role in your tiredness as well. Hopefully you are familiar with "dumping syndrome" that is very common if not universal in gastric bypass patients. If you are not familiar with it, you have some important research to do. Gastric bypass causes you to absorb sugar too quckly. If you eat foods with high sugar content, your blood sugar rises and your body attempts to manage this by releasing insulin. Dumping Syndome is beleived to be caused by too much insulin causing your blood sugar to actually drop too low in response to high sugar foods. This will cause you to be anxious, sweaty and sleepy. Frequent, smal,l high protein, low sugar meals are the best way to avoid this.

How long ago was your gastric bypass? What was your weight before and after surgery? Has you weight been stable in the past year? Do you drink protein supplemets? It is very important to drink protein supplements because you no doubt have trouble absorbing protein and are at risk of malnutrition. (Make sugar there is little or no sugars (less than 2 grams) in the nutrition box.).

In my Suboxone practice, a surprisingly high percentage of patients have had gastric bypass or the lap band. The tendency to over-eat and abuse Opioids clearly overlaps and often occurs in the same individuals.
Michael R. Parker, M.D. is offline   Reply With Quote
One User Says Thank You to Michael R. Parker, M.D. For This Useful Post:
Thank You (01-21-2010)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 03:56 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors